Alert archive / Texas / Flash Flood Watches in 2006
Flash Flood Watch 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jul 4, 2006, 4:05 PM CDT for 28 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 5, 2006, 1:03 AM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 40 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 3:50 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 4, 3:50 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUL 4 2006 .UPDATE... SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD. && .PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006) DISCUSSION... WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS. UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY... LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/03
Hazardous weather outlook, Jul 4, 5:20 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT TUE JUL 4 2006 TXZ171>173-183>194-202>209-217>225-228-051030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT. FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO SOUTH-CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING MAY BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:14 PM CDT | Flash Flood Warning | EWX | Atascosa | 91 min |
| Jul 4, 4:46 PM CDT | Flash Flood Warning | EWX | Lavaca | 89 min |
| Jul 4, 5:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 115 min |
| Jul 4, 5:14 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 62 min |
Nearby
Flash Flood Watches in Texas, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.